MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA TEST STRIPS; BIOCIDES TEST STRIPS (JOJ)

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA TEST STRIPS; BIOCIDES TEST STRIPS (JOJ)
Catalog Number 20392
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cidex® opa solution.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported using expired cidex® opa test strips to test their cidex® opa solution and the instruments that were cleaned in the tested cidex® opa solution were released and used on 4-6 patients.They stated quality control testing was performed when the cidex® opa test strip bottle was opened, and the open date and do not use after date were documented.However, it was not noticed that the do not use after date was after the manufacturer expiration date marked on the bottle and the customer did not realize the strips were expired until after they were used.There was no report of infection, injury or harm to patient(s) associated with this issue at this time.The customer confirmed they have discarded any remaining expired cidex® opa test strips and was reminded to follow the instructions for use (ifu) which states the unused cidex® opa test strips should be discarded after the expiration date on the outside of the bottle even if it has not reached the 90-day open date.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer uses expired product and releases it for use on patients since they cannot guarantee high-level disinfection has been achieved.
 
Additional Manufacturer Narrative
D4: expiration date correction from 5/29/2019 to 5/28/2019.H3: asp investigation summary: the investigation included a review of the batch history record, complaint trending by lot number, system risk analysis (sra).The batch history record was reviewed and test specifications for product release were met.No issues were observed that would contribute to the complaint.Complaint trending by lot number was reviewed for the prior six months from open date and no significant trend was observed.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the assignable cause of this issue was due user error.The customer did not follow the instructions for use and used the cidex opa test strips beyond the expiration date.A customer letter will be sent to remind the customer to always follow the ifu.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CIDEX® OPA TEST STRIPS
Common Device Name
BIOCIDES TEST STRIPS (JOJ)
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9035119
Report Number2084725-2019-00941
Device Sequence Number2241421
Product Code JOJ
UDI-Device Identifier20705037045553
UDI-Public20705037045553
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K991709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number20392
Device Lot Number032699
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1